Alert archive / Georgia / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 164, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 21, 2015, 7:09 PM EDT for McIntosh County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2015, 7:09 PM EDT (23:09 UTC)
- Expired
- Aug 21, 2015, 8:00 PM EDT
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 103 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 11.2 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1263 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 856 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
424
WUUS52 KCHS 212309
SVRCHS
GAC191-220015-
/O.NEW.KCHS.SV.W.0164.150821T2309Z-150822T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
709 PM EDT FRI AUG 21 2015
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
MCINTOSH COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 815 PM EDT
* AT 708 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 8 MILES NORTH OF DARIEN TO 27 MILES NORTHEAST OF ST.
SIMONS ISLAND...MOVING SOUTH AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
DARIEN...WOLF ISLAND...SAPELO ISLAND...CARNIGAN AND RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3131 8131 3132 8130 3131 8133 3133 8132
3133 8135 3131 8135 3133 8137 3131 8143
3133 8144 3137 8154 3144 8153 3145 8153
3144 8123 3144 8122 3142 8125 3137 8126
3143 8133 3131 8126 3129 8130
TIME...MOT...LOC 2308Z 001DEG 16KT 3150 8142 3151 8114
HAIL...0.75IN
WIND...70MPH
$$3 follow-up statements
615
WWUS52 KCHS 212326
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
726 PM EDT FRI AUG 21 2015
GAC191-220015-
/O.CON.KCHS.SV.W.0164.000000T0000Z-150822T0015Z/
MCINTOSH GA-
726 PM EDT FRI AUG 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR MCINTOSH COUNTY...
AT 726 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ARDICK TO 23 MILES NORTHEAST OF ST. SIMONS
ISLAND...MOVING SOUTH AT 20 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
DARIEN...WOLF ISLAND...SAPELO ISLAND...CARNIGAN AND RIDGEVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE POTENTIALLY DEADLY STORMS. SEEK SHELTER IN AN INTERIOR ROOM
ON THE LOWEST FLOOR OF A WELL-BUILT STRUCTURE. ABANDON VEHICLES IN
SEARCH OF A MORE SUBSTANTIAL PERMANENT STRUCTURE. STAY AWAY FROM
WINDOWS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3131 8131 3132 8130 3131 8133 3133 8132
3133 8135 3131 8135 3133 8137 3131 8143
3133 8144 3137 8154 3144 8153 3145 8153
3144 8123 3144 8122 3142 8125 3137 8126
3143 8133 3131 8126 3129 8130
TIME...MOT...LOC 2326Z 010DEG 16KT 3144 8146 3144 8114
HAIL...0.75IN
WIND...70MPH
$$497
WWUS52 KCHS 212351
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
751 PM EDT FRI AUG 21 2015
GAC191-220015-
/O.CON.KCHS.SV.W.0164.000000T0000Z-150822T0015Z/
MCINTOSH GA-
751 PM EDT FRI AUG 21 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR MCINTOSH COUNTY...
AT 751 PM EDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR DARIEN TO 17 MILES NORTHEAST OF ST. SIMONS
ISLAND...MOVING SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
DARIEN AND WOLF ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3132 8130 3133 8132 3132 8136 3134 8138
3133 8138 3131 8143 3136 8150 3142 8132
3140 8131 3142 8131 3144 8122 3138 8127
3140 8130 3139 8131 3132 8126 3132 8129
3131 8126 3129 8130
TIME...MOT...LOC 2351Z 001DEG 16KT 3133 8146 3133 8114
HAIL...<.75IN
WIND...60MPH
$$857
WWUS52 KCHS 220000
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
800 PM EDT FRI AUG 21 2015
GAC191-220010-
/O.CAN.KCHS.SV.W.0164.000000T0000Z-150822T0015Z/
MCINTOSH GA-
800 PM EDT FRI AUG 21 2015
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
LAT...LON 3132 8130 3133 8132 3132 8136 3134 8138
3133 8138 3131 8143 3136 8150 3142 8132
3140 8131 3142 8131 3144 8122 3138 8127
3140 8130 3139 8131 3132 8126 3132 8129
3131 8126 3129 8130
TIME...MOT...LOC 2358Z 001DEG 16KT 3130 8146 3130 8114
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 5:30 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Aug 21, 5:30 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 530 PM EDT FRI AUG 21 2015 .SYNOPSIS... A WEAK COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT BEFORE STALLING NEAR THE ALTAMAHA RIVER AND DISSIPATING LATE SATURDAY. WEAK HIGH PRESSURE WILL PREVAIL INTO SUNDAY...BEFORE A COLD FRONT APPROACHES FROM THE NORTHWEST EARLY NEXT WEEK...AND STALLS NEAR THE AREA THROUGH MID WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... MESOSCALE UPDATE...A PLEATHORA OF OUTFLOW BOUNDARIES ARE NOTED IN KCLX REFLECTIVITY DATA LATE THIS AFTERNOON. CONVECTIONS IS CURRENTY CLUSTERED ALONG THE SEA BREEZE/OUTFLOW COLLISION ACROSS EASTERN BERKELEY INTO UPPER CHARELSTON COUNTY WITH A SECONDARY AREA NOTED ACROSS LOWER CHARLESTON COUNTY. THIS ACTIVITY WILL MEANDER SOUTH AND POSSIBLY POSE A RISK FOR STRONG WIND GUSTS FROM DOWNTOWN CHARLESTON TO MCCELLANVILLE NEXT 1-2 HOURS. FARTHER SOUTH...SOMEWHAT WEAKER CONVECTION EXTENDS FROM CLAXTON TO TYBEE ISLAND. OUTFLOW WITH THIS ACTIVITY WILL LIKELY ZIPPER DOWN THE INLAND MOVING SEA BREEZE TO ENHANCE CONVECTION AROUND HINESVILLE AND POINTS SOUTH NEXT 1-2 HOURS. FINALLY...5 OUTFLOW BOUNDARIES ARE POISED TO INTERSECT ACROSS CENTRAL COLLETON COUNTY OVER THE NEXT HOUR. INSTABILITY REMAINS ELEVATED IN THIS AREA SO ANTICIPATE NUMEROUS SHOWERS/TSTMS TO FORM THERE AND POSE A RISK FOR STRONG WIND GUSTS AND POSSIBLY FLOODING. ADJUSTED NEAR TERM POPS TO MATCH EXPECTED TRENDS NEXT 2-3 HOURS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SATURDAY...A PALTRY COLD FRONT SLIDING SOUTH THROUGH THE AREA WILL TRANSITION INTO A STATIONARY FRONT AS IT STALLS NEAR THE ALTAMAHA RIVER BASIN...THEN EVENTUALLY DISSIPATING. BEHIND THE FRONT AN AREA OF HIGH PRESSURE IN THE EASTERN GREAT LAKES WILL NOSE SOUTHWARD ACROSS MUCH OF THE REGION...BUT WITH LITTLE IF ANY CHANGE IN THE OVERALL AIR MASS. MEANWHILE...A DAMPENING SHORT WAVE WILL ARRIVE DURING THE AFTERNOON FROM THE WEST IN CONJUNCTION WITH PEAK HEATING AND THE ASSOCIATED MAXIMUM INSTABILITY. THIS FEATURE WILL HAVE CONSIDERABLE MOISTURE TO WORK WITH...AS PWATS ARE AGAIN FAR ABOVE NORMAL FOR LATE AUGUST. WITH VARIOUS MESO-SCALE BOUNDARIES AND THE NEARBY FRONT WE LOOK FOR SCATTERED POPS FOR THE AFTERNOON. HOWEVER...ONCE TRENDS BECOME MORE REFINED WE SHOULD SEE LOCALLY HIGHER POPS IN LATER FORECASTS. WHILE WE CAN/T RULE OUT AN ISOLATED SEVERE STORM DUE TO PRECIP- LOADING WITH DOWNBURSTS OF WIND...A BIGGER CONCERN IS FOR LOCALLY HEAVY RAINS GIVEN DEEP MOISTURE AND SLUGGISH STORM MOVEMENT. AND HIGH TIDE IS DURING THE EARLY-MID AFTERNOON HOURS...WHICH COULD EXACERBATE THE PROBLEM IS HEAVY RAINS COINCIDE WITH THE HIGHER TIDE. FREQUENT LIGHTNING WILL ALSO OCCUR IN MANY STORMS...SIMILAR TO RECENT DAYS. TEMPS WILL RANGE FROM UPPER 80S TO NEAR 90 NORTH...LOWER 90S CENTRAL AND A FEW MID 90S SOUTH. SHORELINE COMMUNITIES WILL BE SEVERAL DEGREES LOWER WITH ONSHORE FETCH AND THE SEA BREEZE. HEAT INDICES WILL PEAK AROUND 105 SOUTH OF I-16...BUT NOT HIGH ENOUGH FOR ANY HEAT ADVISORY. LATE NIGHT FOG IS ANTICIPATED OVER MANY INLAND SECTIONS GIVEN FOG STABILITY INDICES OF 20 OR LESS AND CONDENSATION PRESSURE DEFICITS OF LESS THAN 10 OR 20 MB. GIVEN EARLIER RAINS...SOME DRIER AIR MOVING IN ALOFT AND MANY SITES ACHIEVING THEIR CROSS-OVER TEMPS...WE HAVE ADDED PATCHY FOG TO THE GRIDS. SUNDAY...WEAK SURFACE HIGH PRESSURE WILL PREVAIL ATOP THE FORECAST AREA...WHILE ALOFT A QUASI-ZONAL WEST/NW FLOW WILL ALLOW FOR ANOTHER SHORT WAVE TO ARRIVE BY LATE IN THE DAY/EARLY NIGHT TIME HOURS. EXACT TIMING OF THIS FEATURE WILL BE CRITICAL IN DETERMINING HOW MUCH CONVECTION DEVELOPS. SO WE HAVE LEANED TOWARD A MORE CONSERVATIVE SCATTERED POPS...BUT HAVE CARRIED SCATTERED SHOWERS/T- STORMS INTO THE NIGHT TIME PERIOD. PWATS ARE AGAIN FORECAST ABOVE 2 INCHES AND STORM MOTION IS FAIRLY SLOW...LEADING TO ANOTHER LOCALLY HEAVY RAIN POTENTIAL. SHOULD HEAVY RAINS OCCUR NEAR THE MID-AFTERNOON HIGH TIDE THE RISK WOULD BE GREATER NEAR THE COAST. TEMPS MORE UNIFORM FROM NORTH-SOUTH...AVERAGING 90-92...BUT MID OR UPPER 80S ON THE ISLANDS. ASSOCIATED HEAT INDICES WILL HIT 100-107 IN MANY LOCALES...BUT AGAIN BELOW OUR THRESHOLD FOR A HEAT ADVISORY. MONDAY...LATEST CONSENSUS IS FOR THE EARLIER SHORT WAVE TO HAVE CLEARED INTO THE ATLANTIC PRIOR TO DAYBREAK...RESULTING IN NVA OR NEUTRAL ADVECTION THROUGH THE DAY. WITH THE LACK OF SYNOPTIC FORCING AND MAYBE A LITTLE DRIER AIR...OUR RAIN CHANCES LOOKS TO BE MORE TYPICAL FOR THIS TIME OF YEAR...IN THE 20-30 PERCENT RANGE. FORCING IS GEARED TOWARD THE SEA BREEZE AND ANY OTHER MESO-SCALE BOUNDARIES THAT MAY FORM. WITH A BIT LESS COVERAGE OF CONVECTION WE HAVE BUMPED TEMPS INTO THE LOWER AND MIDDLE 90S INLAND FROM US-17. INSTABILITY WILL ALSO BE A BIT HIGHER...SO MAYBE THE SEVERE RISK IS SLIGHTLY MORE ELEVATED THAN RECENT DAYS AND BEARS WATCHING. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... A STRONGER COLD FRONT WILL APPROACH FROM THE NORTHWEST AS AN UNSEASONABLY STRONG UPPER LEVEL TROF DEVELOPS OVER EASTERN CANADA AND EXTENDS INTO THE EASTERN U.S. HOWEVER...MID LEVEL HEIGHTS OVER THE FORECAST AREA REFUSE TO BUDGE ANY FURTHER AS A MID LEVEL RIDGE OVER THE WESTERN HALF OF THE NORTH ATLANTIC ACTUALLY MIGRATES SLOWLY WESTWARD IN RESPONSE TO A TROF DIGGING INTO THE CENTRAL NORTH ATLANTIC. THIS WILL CAUSE THE FRONT TO SLOW DOWN MARKEDLY AS IT GETS INTO THE SOUTHEAST U.S. COASTAL AREAS...AND ACTUALLY STALLS OUT IN OUR VICINITY FOR THE MIDDLE OF THE WEEK. WHERE EXACTLY IS STALLS OUT IS PROBLEMATIC FOR THE DETAILS OF THE FORECAST AS A SLIGHT SHIFT EASTWARD WILL LET MUCH DRIER AIR FILTER INTO THE CWA...ALLOWING POPS TO DROP CONSIDERABLY. HOWEVER...IF THE FRONT HOLDS UP TO THE WEST OF THE CWA...DEEP MOISTURE WILL REMAIN IN PLACE...AND PLENTIFUL DIURNAL THUNDERSTORMS CAN BE EXPECTED BOTH ALONG THE FRONT AND THE SEA BREEZE BOUNDARY EACH DAY. FOR NOW...I HAVE PLAYED FOR THE FRONT STALLING PRETTY CLOSE TO THE AREA AS THE GFS ENSEMBLE MEAN INDICATES...ALLOWING SOME DRIER AIR IN ALOFT...BUT KEEPING DEW POINTS UP NEAR THE SURFACE...SUPPORTED SCATTERED CONVECTIVE ACTIVITY EACH DAY. TEMPS SHOULD BE NEAR NORMAL WITH HIGHS AROUND 90 AND LOWS IN THE LOWER TO MID 70S. && .AVIATION /22Z FRIDAY THROUGH WEDNESDAY/... VFR TO PREVAIL OUTSIDE OF AFTERNOON/EARLY EVENING SHOWERS AND THUNDERSTORMS TODAY AND SATURDAY. WITH SCATTERED CONVECTION EXPECTED AHEAD OF A WEAK COLD FRONT AND UPPER SHORTWAVE WE WILL CARRY VCTS/CB AT THE TERMS AND REFINE WITH TEMPO GROUPS AS CONFIDENCE INCREASES IN TIMING/INTENSITY. EXTENDED AVIATION OUTLOOK...PRIMARILY VFR CONDITIONS EXPECTED TO PREVAIL..ALTHOUGH THERE IS A CHANCE OF BRIEF FLIGHT RESTRICTIONS WITH CONVECTION BOTH KCHS AND KSAV. BUT NO EXTENDED PERIODS OF LOW CLOUDS OR REDUCED VSBYS ARE ANTICIPATED. && .MARINE... TONIGHT...A WEAK COLD FRONT WILL SHIFT SOUTH THROUGH THE WATERS CAUSING GENERALLY SOUTHERLY WINDS THIS AFTERNOON TO BECOME MORE NORTHERLY...AT LEAST OVER THE SC WATERS. SEAS SHOULD AVERAGE 1 TO 2 FT. SATURDAY...WEAK HIGH PRESSURE WILL WEDGE IN FROM THE NORTH BEHIND THE COLD FRONT AS IT TRANSFORMS INTO A STATIONARY FRONT THAT SITS NEAR THE SOUTHERN WATERS. NE AND EAST WINDS WON/T BE ANYTHING MORE THAN 10 OR 15 KT...WHILE SEAS WILL HOLD AT OR BELOW 3 FT WITH A BIT OF LONG PERIOD SWELL ENERGY FROM THE ATLANTIC. SUNDAY...SUBTLE HIGH PRESSURE TO THE NORTH WILL REDEVELOP OVER THE LOCAL WATERS AS THE FRONT HAS DISSIPATED...LEADING TO WINDS BECOMING EAST AND SE AT LESS THAN 10 OR 12 KT. MIGHT START SEEING A LITTLE MORE SWELL ENERGY FROM THE LOW NORTH OF BERMUDA...BUT AGAIN SIGNIFICANT WAVE HEIGHTS WILL BE NO MORE THAN 3 FT. MONDAY...ATLANTIC HIGH PRESSURE WILL BEGIN TO EXPAND ACROSS THE AREA...AS A COLD FRONT RELUCTANTLY ATTEMPTS TO SLIP EAST/SE TOWARD THE SE AND MID-ATLANTIC. WINDS AREN/T MUCH OF A CONCERN...BUT SOME LONG PERIOD SWELLS OF 2 OR 3 FT MIGHT BE OCCURRING DUE TO THE LOW NORTH OF BERMUDA AND/OR FROM DISTANT TC DANNY. TUESDAY THROUGH WEDNESDAY...THE PRESSURE GRADIENT SHOULD REMAIN GENERALLY WEAK AS THE FRONT APPROACHING FROM THE NORTHWEST RUNS OUT OF GAS AND STALLS OVER SOUTHERN SOUTH CAROLINA AND SOUTHEASTERN GEORGIA JUST TO THE WEST OF THE WATERS. WINDS SHOULD BE GENERALLY OUT OF A SOUTHERLY DIRECTION AT 15 KNOTS OR LESS THROUGH THE WEEK. SEAS ARE A LITTLE TRICKIER. WHILE WIND WAVES WILL REMAIN ON THE LOW SIDE...WE COULD SEE AN INCREASE IN SWELL HEIGHT DEPENDING ON THE BEHAVIOR OF STORMS IN THE WESTERN ATLANTIC. THE LATEST WAVE WATCH FORECAST FOR DANNY GIVES US ONLY A LITTLE LONG DISTANCE FETCH. SIMILARLY...WE COULD SEE SOME LONG PERIOD SWELLS FROM A DEVELOPING LOW OFF THE NORTHEAST COAST. EVEN SO...SEAS WILL BE KEPT AT 4 FEET OR LESS THROUGH THE PERIOD...IN NO DANGER OF ADVISORIES UNLESS THE TROPICS CHANGE SIGNIFICANTLY. WATERSPOUTS...GIVEN LIGHT WIND FIELDS...PLUS VARIOUS OTHER FAVORABLE CONDITIONS THERE LOOKS TO BE AN ENHANCED RISK FOR WATERSPOUTS EACH OF THE NEXT FEW MORNINGS THROUGH MAYBE THE EARLY AFTERNOON. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && ST
Hazardous weather outlook, Aug 21, 4:11 AM EDT, 14 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 411 AM EDT FRI AUG 21 2015 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-220815- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 411 AM EDT FRI AUG 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 21, 4:40 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT FRI AUG 21 2015
SCZ048-212115-
BEAUFORT SC-
440 PM EDT FRI AUG 21 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BEAUFORT COUNTY UNTIL
515 PM EDT...
AT 440 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUFFTON...MOVING SOUTHEAST AT 5 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HILTON HEAD ISLAND...BLUFFTON AND FOREST BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BEACHES ARE ESPECIALLY DANGEROUS DURING THUNDERSTORMS BECAUSE
LIGHTNING WILL USUALLY STRIKE THE TALLEST OBJECT IN THE VICINITY.
MOVE OFF BEACHES AND GET IN A STURDY STRUCTURE OR AUTOMOBILE
IMMEDIATELY. MANY PEOPLE HAVE BEEN KILLED BY LIGHTNING ON BEACHES IN
THE SOUTHEASTERN UNITED STATES.
&&
LAT...LON 3221 8097 3227 8076 3219 8069 3216 8072
3214 8075 3211 8082 3211 8083 3212 8082
3212 8084 3209 8087
TIME...MOT...LOC 2040Z 335DEG 5KT 3218 8083Special weather statement, Aug 21, 5:09 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
509 PM EDT FRI AUG 21 2015
SCZ050-212145-
CHARLESTON SC-
509 PM EDT FRI AUG 21 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON COUNTY
UNTIL 545 PM EDT...
AT 509 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SHADOWMOSS...OR OVER MAGNOLIA GARDENS...MOVING SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NORTH CHARLESTON...MAGNOLIA GARDENS...HOLLYWOOD...SHADOWMOSS AND
WEST ASHLEY.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3274 8009 3283 8021 3282 8015 3285 8018
3287 8018 3286 8016 3288 8016 3290 8012
3289 8011 3290 8011 3284 8001 3282 8002
3282 7998
TIME...MOT...LOC 2109Z 302DEG 8KT 3284 8012Local storm report, Aug 21, 5:15 PM EDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EDT FRI AUG 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM MARINE TSTM WIND 1 N TYBEE ISLAND 32.02N 80.85W
08/21/2015 M43 MPH CHATHAM GA MESONET
MEASURED AT THE NORTH TYBEE ISLAND WEATHERFLOW SENSOR
&&
EVENT NUMBER CHS1500914
CBLocal storm report, Aug 21, 5:27 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT FRI AUG 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0506 PM MARINE TSTM WIND 4 NW TYBEE ISLAND 32.03N 80.90W
08/21/2015 M41 MPH CHATHAM GA C-MAN STATION
MEASURED AT FT PULASKI C-MAN STATION
&&
EVENT NUMBER CHS1500915
CBSpecial weather statement, Aug 21, 5:42 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
542 PM EDT FRI AUG 21 2015
SCZ044-045-050-052-212215-
TIDAL BERKELEY SC-DORCHESTER SC-INLAND BERKELEY SC-CHARLESTON SC-
542 PM EDT FRI AUG 21 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CHARLESTON...BERKELEY
AND DORCHESTER COUNTIES UNTIL 615 PM EDT...
AT 541 PM EDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM ARCHDALE TO NEAR
MCCLELLANVILLE...AND MOVING SOUTH AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CHARLESTON...NORTH CHARLESTON...MOUNT PLEASANT...SUMMERVILLE...GOOSE
CREEK...HANAHAN...MCCLELLANVILLE AND MIDDLETON PLACE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3301 7947 3300 7949 3304 7951 3304 7954
3303 7955 3303 7953 3300 7959 3295 7962
3294 7962 3293 7959 3296 7956 3291 7957
3285 7970 3277 8022 3296 8016 3312 7937
3300 7936
TIME...MOT...LOC 2141Z 021DEG 14KT 3293 8011 3305 7949Special weather statement, Aug 21, 6:07 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
607 PM EDT FRI AUG 21 2015
GAZ138>141-212300-
COASTAL MCINTOSH GA-INLAND MCINTOSH GA-INLAND LIBERTY GA-
COASTAL LIBERTY GA-
607 PM EDT FRI AUG 21 2015
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND MCINTOSH
COUNTIES UNTIL 700 PM EDT...
AT 606 PM EDT...A LINE OF STRONG THUNDERSTORMS WERE REPORTED ALONG A
LINE EXTENDING FROM ST. CATHERINES ISLAND TO HALFMOON LANDING...AND
MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RICEBORO...HARRIS NECK...ST. CATHERINES ISLAND...RETREAT...
CRESCENT...HALFMOON LANDING...EULONIA AND PINE HARBOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3152 8145 3178 8141 3171 8114 3162 8113
3157 8116 3156 8118 3152 8118 3147 8120
3146 8122
TIME...MOT...LOC 2206Z 338DEG 11KT 3168 8115 3170 8127The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 4:35 PM EDT | Areal Flood Advisory | CHS | Bulloch | 115 min |
| Aug 21, 5:29 PM EDT | Areal Flood Advisory | CHS | Screven | 91 min |
| Aug 21, 6:07 PM EDT | Special Weather Statement | CHS | McIntosh | 53 min |
| Aug 21, 6:28 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, McIntosh | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.